Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 14, NWS Atlanta, GA

January 5, 20074 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 5, 2007, 12:31 PM EST for 4 counties in Georgia. It was in force for 37 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 5, 2007, 12:31 PM EST (17:31 UTC)
Expired
Jan 5, 2007, 1:08 PM EST
In force
37 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Banks County, GA, Hall County, GA, Jackson County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 138 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 12:38 PM ESTTSTM WND DMGJefferson, GALARGE TREE FELL ON HOUSE.
Jan 5, 12:50 PM ESTTSTM WND DMGHomer, GAWIDESPREAD TREES DOWN. PART OF ROOF AND PORCH BLOWN OFF. TREE DOWN ON MOBILE HOME.
Jan 5, 12:53 PM ESTTSTM WND DMG6 Wsw Cornelia, GA4-5 TREES...AS TALL AS 40 FT...BLOWN DOWN IN THE SOUTHERN PART OF THE COUNTY ALONG CRANE MILL ROAD.
Jan 5, 1:00 PM ESTTSTM WND DMGLula, GASEVERAL TREES DOWN.
Jan 5, 1:04 PM ESTTSTM WND DMG10 W Carnesville, GASEVERAL TREES DOWNED ACROSS THE COUNTY.
Jan 5, 1:04 PM ESTTSTM WND DMG9 W Carnesville, GASEVERAL TREES DOWNED ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 051731
SVRFFC
GAC011-139-157-311-051815-
/O.NEW.KFFC.SV.W.0014.070105T1731Z-070105T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 PM EST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALL COUNTY IN NORTH CENTRAL GEORGIA
  BANKS COUNTY IN NORTHEAST GEORGIA
  JACKSON COUNTY IN NORTHEAST GEORGIA
  WHITE COUNTY IN NORTHEAST GEORGIA

* UNTIL 115 PM EST

* AT 1228 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF CLEVELAND TO
  JEFFERSON TO 9 MILES SOUTH OF ARCADE...MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MAYSVILLE...LULA...COMMERCE...HOMER...ALTO AND HOLLINGSWORTH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3448 8390 3414 8365 3397 8352 3416 8334
      3442 8341 3474 8382

$$
3 follow-up statements
000 
WWUS52 KFFC 051745
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EST FRI JAN 5 2007

GAC011-139-157-311-051815-
/O.CON.KFFC.SV.W.0014.000000T0000Z-070105T1815Z/
JACKSON GA-BANKS GA-HALL GA-WHITE GA-
1244 PM EST FRI JAN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST
FOR WHITE...HALL...BANKS AND JACKSON COUNTIES...

AT 1244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM NEAR CLERMONT TO GILLSVILLE TO ARCADE... 
AND MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLSON...COMMERCE...CLEVELAND...LEAF...HOMER...ALTO AND
HOLLINGSWORTH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS OF 60 MPH OR GREATER...LARGE 
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY 
FROM WINDOWS.

REMEMBER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THIS 
AFTERNOON FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3448 8390 3414 8365 3397 8352 3416 8334
      3442 8341 3474 8382

$$
000 
WWUS52 KFFC 051754
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 PM EST FRI JAN 5 2007

GAC139-051801-
/O.CAN.KFFC.SV.W.0014.000000T0000Z-070105T1815Z/
HALL GA-
1251 PM EST FRI JAN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR HALL COUNTY IS CANCELLED...

AT 1254 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE LINE OF SEVERE THUNDERSTORMS HAD MOVED EAST OF THE COUNTY...AND 
ENDING THE SEVERE WEATHER THREAT FOR HALL COUNTY AT THIS TIME. 
THEREFORE...THE WARNING FOR HALL COUNTY HAS BEEN CANCELLED. 

REMEMBER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THIS 
AFTERNOON FOR NORTHERN GEORGIA. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3454 8382 3449 8366 3401 8351 3413 8336
      3444 8341 3476 8367 3476 8379

$$

GAC011-157-311-051815-
/O.CON.KFFC.SV.W.0014.000000T0000Z-070105T1815Z/
JACKSON GA-BANKS GA-WHITE GA-
1254 PM EST FRI JAN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST
FOR WHITE...BANKS AND JACKSON COUNTIES...

AT 1254 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM NEAR NACOOCHEE TO HOLLINGSWORTH TO 
NICHOLSON...AND MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROBERTSTOWN...HELEN...SAUTEE AND UNICOI STATE PARK.

THESE STORMS HAVE THE CAPABILITY OF PRODUCING DAMAGING WINDS OF 60 
MPH OR GREATER AND LARGE HAIL. IF YOU ARE IN THE PATH OF THESE 
STORMS...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

REMEMBER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THIS 
AFTERNOON FOR NORTHERN GEORGIA. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3454 8382 3449 8366 3401 8351 3413 8336
      3444 8341 3476 8367 3476 8379

$$
000 
WWUS52 KFFC 051808
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EST FRI JAN 5 2007

GAC011-157-311-051816-
/O.CAN.KFFC.SV.W.0014.000000T0000Z-070105T1815Z/
JACKSON GA-BANKS GA-WHITE GA-
108 PM EST FRI JAN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR WHITE...BANKS AND JACKSON
COUNTIES IS CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST AND OUT OF WHITE 
...BANKS AND EASTERN JACKSON COUNTIES...AND THE SEVERE WEATHER 
THREAT HAS GREATLY DIMINISHED AT THIS TIME. THEREFORE THE WARNING 
HAS BEEN CANCELLED.  

REMEMBER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THIS 
AFTERNOON FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3454 8382 3449 8366 3401 8351 3413 8336
      3444 8341 3476 8367 3476 8379

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 5:30 AM EST, 7 hours 1 minute earlier.

Area forecast discussion, Jan 5, 5:30 AM EST, 7 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST FRI JAN 5 2007

.SHORT TERM...
A LITTLE MORE AGREEMENT WITH THE MODELS FOR TODAY AND TONIGHT.
ACTUALLY JUST A FEW MINOR DIFFERENCES...BUT THE CONCLUSION IS THAT
RAIN WILL BE LIKELY TO CATEGORICAL OVER MUCH OF THE CWA. THE
QUESTION WILL BE HOW MUCH RAIN WILL OCCUR. CURRENTLY THE STRONGEST
CONVECTION IS ALONG THE GULF COAST AND IT APPEARS THAT THIS MAY BE
THE CASE THROUGH THE EVENT AS THE STRONG CONVECTION RIDES ALONG THE
GULF COAST WHICH WILL USE MOST OF THE ENERGY AVAILABLE AND PUT GA
IN A GENERAL AREA OF LIGHT TO MODERATE RAIN. THE GFS IS HINTING AT
THIS AS WELL. HOWEVER IF WE CAN GET SOME SUNSHINE TO THE
SURFACE...THE CAPES AND LIFTED INDICES INDICATE THERE SHOULD BE SOME
THUNDER. WILL CONTINUE WITH THE SLIGHT CHANCE OF THUNDER ACROSS THE
CWA TODAY. THE SYSTEM WEAKENS AND LIFTS NORTHEAST RAPIDLY THIS
EVENING TAKING THE PRECIP WITH IT. BY 06Z TONIGHT THE CWA SHOULD BE
RAIN FREE WITH DRYING ALOFT. HOWEVER AT THE SURFACE DEWPOINTS WILL
NOT BE DROPPING MUCH AND WITH SKIES CLEARING AND GOOD RADIATION
COOLING FEEL THERE COULD BE WIDESPREAD AREAS OF FOG AND WILL ADD
THIS TO THE FORECAST. SATURDAY WILL BE THE DRY DAY AND THEN THE NEXT
SYSTEM BEGINS WITH A COLD FRONT DROPPING INTO NORTH GEORGIA LATE
SATURDAY AFTERNOON AND STALLING ACROSS NORTH GEORGIA SATURDAY NIGHT.
NOT ENOUGH RETURN MOISTURE ALOFT FOR PRECIP WITH THE FRONT
SATURDAY...HOWEVER THE H5 TROUGH WILL BE DEEPENING OVER THE SOUTHERN
PLAINS AND MOISTURE WILL RETURN LATE SATURDAY NIGHT AHEAD OF A
SURFACE LOW THAT DEVELOPS ALONG THE FRONT IN MISSISSIPPI AND BEGINS
MOVING ALONG THE FRONT. SLIGHT TIMING DIFFERENCES IN THE MODELS FOR
THE ONSET OF PRECIP BUT BOTH AGREE ON LIFTING THE SYSTEM OUT SUNDAY
NIGHT. NOT ENOUGH SURFACE BASED INSTABILITY TO WARRANT THUNDERSTORMS
FOR SUNDAY...HOWEVER SOME LIFTED INDICES GO SUB-ZERO AT H9 AND H8
AND WILL THEREFORE GO WITH SLIGHT CHANCE OF THUNDER ALL AREAS.

.LONG TERM...
THE ABOVE MENTIONED SYSTEM ON SUNDAY WILL PULL OUT OF THE CWA SUNDAY
NIGHT AND EARLY MONDAY MORNING AS THE H5 TROUGH SHIFTS TO OUR EAST
AND THE CWA GETS INTO A NORTHWEST FLOW ALOFT. THIS WILL KEEP
CONDITIONS DRY THROUGH THE MIDDLE OF NEXT WEEK. THE LONG TERM WILL
ALSO START OUT COLDER THAN WHAT WE HAVE EXPERIENCED OVER THE PAST
WEEK WITH HIGHS IN THE 50S AND LOWS IN THE 20S AND 30S...HOWEVER THE
ATMOSPHERE WILL BEGIN TO WARM BY MID WEEK WITH ANOTHER H5 TROUGH
BEGINS DROPPING INTO THE WESTERN U.S.THIS WILL PUT GA IN A SOUTHWEST
FLOW ALOFT BY THURSDAY AND FRIDAY. THERE REMAINS A LOT OF DRY AIR
OVER THE SOUTHEAST WHICH THE GFS WANTS TO MOVE OUT RAPIDLY. WITH THE
HISTORY OF THE GFS DOING THIS TOO FAST ON THE LAST TWO SYSTEMS...AND
WITH A LARGE ENOUGH VARIABILITY ON THE MREF ON DAY 7 WILL KEEP DAY 7
DRY.

&&

.AVIATION...
SQUALL LINE WEAKENING AS IT PUSHES THROUGH ALABAMA THIS MORNING.
LINE OF SHOWERS AND ISOLATED TSRA SHOULD REACH CSG BY 14Z...ATL AREA
BY 15Z...MCN BY 16Z AND AHN BY 18Z.  SOME REDEVELOPMENT OF
CONVECTION WILL BE POSSIBLE THIS AFTERNOON AS SURFACE WAVE MOVES
ACROSS THE FORECAST AREA.  IFR AND LIFR CEILINGS WILL LIFT TO MVFR
AHEAD OF THE APPROACHING SQUALL LINE AND REMAIN UNTIL 01-02Z WHEN
CEILINGS WILL DROP TO IFR AGAIN.  VFR VISIBILITY IN ATL AREA AND MCN
SITES WILL BRIEFLY GO MVFR WITH THE PASSAGE OF THE STORMS AND DROP
TO IFR AFTER 02Z DUE TO ABUNDANT SURFACE MOISTURE...PATCHY AREAS OF
IFR CONDITIONS AT CSG AND AHN WILL IMPROVE AS THE LINE OF CONVECTION
APPROACHES LATER THIS MORNING THEN DROP TO IFR AND LIFR AFTER 02Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  49  71  51  63 /  70  30  10  20  80
ATLANTA         67  49  68  54  63 /  80  10  10  30  80
BLAIRSVILLE     64  47  66  46  58 /  70  30  10  20  80
CARTERSVILLE    68  46  67  45  61 /  80  10  10  30  80
COLUMBUS        70  51  72  55  68 /  80  10  10  50  60
GAINESVILLE     64  49  67  52  59 /  70  20  10  20  80
MACON           72  49  74  54  71 /  70  20  10  30  60
ROME            69  48  68  51  64 /  80  10  10  40  80
PEACHTREE CITY  68  45  67  52  65 /  80  10  10  40  70
VIDALIA         74  55  77  59  73 /  50  40   5  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Jan 5, 7:40 AM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 AM EST FRI JAN 5 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
740 AM EST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA TODAY THROUGH THIS EVENING...MAINLY SOUTH OF A
CEDARTOWN TO ALPHARETTA TO ATHENS LINE.

.SYNOPSIS...
A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO APPROACH GEORGIA FROM
THE WEST...WHILE A SURFACE LOW PRESSURE AREA MOVES ACROSS THE GULF
COAST STATES THROUGH THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WOULD BE DAMAGING WINDS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE ACROSS CENTRAL GEORGIA.

.DISCUSSION...
VERY WARM MOIST AIR HAS SPREAD NORTH ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THIS MORNING. CAPE VALUES ARE ALREADY OVER 500
ACROSS WESTCENTRAL GEORGIA. INSTABILITY IS FORECAST TO INCREASE
FURTHER LATER TODAY WITH CAPE VALUES NEAR 1000 POSSIBLE ACROSS
CENTRAL GEORGIA. VERTICAL WIND SHEAR...WHILE NOT AS STRONG AS WITH
PREVIOUS SYSTEMS...IS STILL VERY STRONG ACROSS THE AREA AND EXPECTED
TO REMAIN STRONG THROUGH TONIGHT. THIS COMBINATION OF INSTABILITY
AND VERTICAL WIND SHEAR WILL ALLOW FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS TODAY WITH STRONG DAMAGING WINDS THE PRIMARY THREAT.
THE VERTICAL WIND SHEAR WILL ALSO BE SUFFICIENT FOR ISOLATED
TORNADOES TO DEVELOP. TORNADOES DID OCCUR OVERNIGHT OVER PARTS OF
ALABAMA WHEN THIS SYSTEM MOVED THROUGH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

SNELSON

In the hours before

Local storm report, Jan 5, 11:34 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             4 SE DOUGLASVILLE       33.70N 84.70W
01/05/2007  E1.00 INCH       DOUGLAS            GA   PUBLIC

&&

SNELSON
Special weather statement, Jan 5, 11:42 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EST FRI JAN 5 2007

GAZ034-045-051715-
1142 AM EST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND HEAVY RAIN IN
DEKALB AND GWINNETT COUNTIES UNTIL 1215 PM EST...

AT 1137 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORCROSS TO LITHONIA...MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS OF 45 MPH AND HEAVY RAIN ARE LIKELY AS THESE STORMS
MOVE ACROSS DEKALB AND GWINNETT COUNTIES THROUGH 1215 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TUCKER...
STONE MOUNTAIN...REDAN...PINE LAKE...NORCROSS...LITHONIA...MOUNTAIN
PARK...LILBURN...DULUTH...BERKELEY LAKE...SNELLVILLE...SUWANEE
...LAWRENCEVILLE AND GRAYSON.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jan 5, 11:51 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1151 AM EST FRI JAN 5 2007

GAZ091-092-103-051715-
1151 AM EST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN
WEBSTER...SCHLEY AND MARION COUNTIES UNTIL 1215 PM EST...

AT 1148 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUENA VISTA TO 19 MILES SOUTHWEST OF
DRANEVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE
ACROSS WEBSTER...SCHLEY AND MARION COUNTIES THROUGH 1215 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUENA
VISTA...TAZEWELL...DRANEVILLE...PUTNAM...DOYLE...WALLS CROSSING AND
MURRAYS CROSSROADS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jan 5, 11:51 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1151 AM EST FRI JAN 5 2007

GAZ047-051715-
1151 AM EST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WALTON COUNTY UNTIL
1215 PM EST...

AT 1150 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF WALNUT GROVE...MOVING NORTHEAST
AT 45 MPH.  THIS STORM HAS WEAKENED AS IT MOVED EAST...BUT IS STILL
CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.

RAINFALL AMOUNTS UP TO ONE INCH PER HOUR CAN BE EXPECTED OVER
THE NEXT HOUR ACROSS WALTON COUNTY...INCLUDING THE CITIES OF WALNUT
GROVE...LOGANVILLE...JERSEY...BETWEEN...PANNELL...BOLD
SPRINGS...MONROE...CAMPTON...GRATIS...MOUNT VERNON AND GOOD HOPE.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jan 5, 12:02 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EST FRI JAN 5 2007

GAZ008-014>016-022-023-035-051745-
1202 PM EST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN BARROW...FORSYTH...
HALL...DAWSON...LUMPKIN...WHITE AND UNION COUNTIES UNTIL 1245 PM
EST...

AT 1158 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NIMBLEWILL TO 13 MILES SOUTHWEST OF
AUBURN...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BARROW...
FORSYTH...HALL...DAWSON...LUMPKIN...WHITE AND UNION COUNTIES THROUGH
1245 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SILVER CITY...NIMBLEWILL...MCKEE...MATT...COAL MOUNTAIN...LAKE LANIER
ISLAND...GADDISTOWN...DOUGHERTY...DAWSONVILLE...ROBERTS CROSSROADS...
OSCARVILLE...CHESTATEE...CARL...AURARIA AND FLOWERY BRANCH.
Special weather statement, Jan 5, 12:08 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EST FRI JAN 5 2007

GAZ024-025-051815-
1208 PM EST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN JACKSON AND BANKS
COUNTIES UNTIL 115 PM EST...

AT 1207 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF TALMO...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS JACKSON
AND BANKS COUNTIES THROUGH 115 PM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE TALMO...PENDERGRASS...JEFFERSON...ARCADE...APPLE
VALLEY...MAYSVILLE...COMMERCE...HOMER AND ALTO.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 8:19 AM ESTSevere Thunderstorm WarningFFCHaralson, Polk26 min
Jan 5, 8:36 AM ESTSevere Thunderstorm WarningFFCFloyd54 min
Jan 5, 9:19 AM ESTSevere Thunderstorm WarningFFCHeard, Troup41 min
Jan 5, 9:52 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta23 min
Jan 5, 10:00 AM ESTTornado WarningFFCCoweta45 min
Jan 5, 10:13 AM ESTTornado WarningFFCFulton47 min
Jan 5, 10:27 AM ESTTornado WarningFFCMeriwether33 min
Jan 5, 10:36 AM ESTTornado WarningFFCDouglas24 min
Jan 5, 10:43 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette32 min
Jan 5, 10:55 AM ESTTornado WarningFFCCoweta, Fayette24 min
Jan 5, 10:59 AM ESTSevere Thunderstorm WarningFFCClayton, Fulton46 min
Jan 5, 11:08 AM ESTTornado WarningFFCClayton, Henry37 min
Jan 5, 11:22 AM ESTSevere Thunderstorm WarningFFCSpalding23 min
Jan 5, 11:35 AM ESTSevere Thunderstorm WarningFFCNewton, Rockdale40 min
Jan 5, 11:35 AM ESTSevere Thunderstorm WarningFFCButts25 min
Jan 5, 11:49 AM ESTSevere Thunderstorm WarningFFCJasper41 min
Jan 5, 11:57 AM ESTSevere Thunderstorm WarningFFCWalton33 min
Jan 5, 12:12 PM ESTSevere Thunderstorm WarningFFCMorgan33 min
Jan 5, 12:22 PM ESTSevere Thunderstorm WarningFFCClarke, Oconee38 min
Jan 5, 1:09 PM ESTSevere Thunderstorm WarningFFCOglethorpe36 min
Jan 5, 1:59 PM ESTSevere Thunderstorm WarningFFCHouston, Pulaski31 min
Jan 5, 2:11 PM ESTTornado WarningFFCHouston, Pulaski18 min
Jan 5, 2:21 PM ESTTornado WarningFFCBleckley, Twiggs39 min
Jan 5, 2:40 PM ESTSevere Thunderstorm WarningFFCWilkinson50 min
Jan 5, 2:48 PM ESTSevere Thunderstorm WarningFFCLaurens43 min
Jan 5, 3:23 PM ESTSevere Thunderstorm WarningFFCTwiggs22 min
Jan 5, 4:14 PM ESTSevere Thunderstorm WarningFFCTelfair31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.